Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 231, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 25, 2015, 5:17 PM MDT for Hamilton County, Stanton County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2015, 5:17 PM MDT (23:17 UTC)
- Expired
- Jul 25, 2015, 6:02 PM MDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hamilton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 169 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1779 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
769
WUUS53 KDDC 252317
SVRDDC
KSC075-187-260015-
/O.NEW.KDDC.SV.W.0231.150725T2317Z-150726T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
617 PM CDT SAT JUL 25 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HAMILTON COUNTY IN SOUTHWESTERN KANSAS...
NORTHWESTERN STANTON COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 715 PM CDT/615 PM MDT/
* AT 617 PM CDT /517 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 8
MILES NORTHWEST OF MANTER...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3756 10203 3774 10204 3780 10168 3758 10166
TIME...MOT...LOC 2317Z 256DEG 16KT 3763 10195
HAIL...1.00IN
WIND...60MPH
$$
GERARD1 follow-up statement
166
WWUS53 KDDC 260002
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
702 PM CDT SAT JUL 25 2015
KSC075-187-260012-
/O.CAN.KDDC.SV.W.0231.000000T0000Z-150726T0015Z/
HAMILTON KS-STANTON KS-
702 PM CDT SAT JUL 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMILTON AND
NORTHWESTERN STANTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3756 10203 3774 10204 3780 10168 3758 10166
TIME...MOT...LOC 0000Z 256DEG 16KT 3768 10170
$$
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:06 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 25, 2:06 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 306 PM CDT SAT JUL 25 2015 ...UPDATE TO LONG TERM... .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 1247 PM CDT SAT JUL 25 2015 THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN KANSAS AGAIN TONIGHT AS SHORT RANGE MODELS INDICATE ANOTHER IN A SERIES OF H5 VORT MAXIMA EJECTING OUT OF THE ROCKIES INTO THE WESTERN HIGH PLAINS. ALTHOUGH THE FLOW ALOFT REMAINS FAIRLY WEAK, THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGH PLAINS IN VICINITY OF THE LEE SIDE TROUGH AS LOW/MID LEVEL LAPSE RATES STEEPEN LATE THIS AFTERNOON. STORMS ARE THEN PROJECTED TO SPREAD EASTWARD INTO CENTRAL KANSAS OVERNIGHT. AMPLE INSTABILITY PRESENT WITH MUCAPE VALUES IN EXCESS OF 2000 J/KG AND FAVORABLE ENOUGH VERTICAL SHEAR PROFILES WILL HEIGHTEN THE POTENTIAL FOR SEVERE STORMS, PARTICULARLY FURTHER NORTH AND NORTHWEST IN WEST CENTRAL KANSAS TO NEAR THE I-70 CORRIDOR WHERE UPPER LEVEL DYNAMICS WILL FAVOR THE STRONGER STORMS. MILD TEMPERATURES ARE LIKELY AGAIN TONIGHT WITH LITTLE CHANGE EXPECTED TO THE GENERAL AIR MASS ACROSS THE REGION. LOOK FOR LOWS DOWN INTO THE 70S(F) WITH A FEW UPPER 60S(F) POSSIBLE IN LOCATIONS AFFECTED BY STORMS. ABOVE NORMAL TEMPERATURES CAN BE EXPECTED SUNDAY AS A PREVAILING SOUTHERLY FLOW CONTINUES TO ENHANCE WARM AIR ADVECTION INTO THE AREA. HIGHS WILL REACH WELL UP INTO THE 90S(F) WITH NEAR 100F POSSIBLE IN SOME LOCATIONS. WITH SURFACE DEWPOINTS FORECAST TO REACH THE UPPER 60S(F) TO NEAR 70F IN SOME LOCALES, A HEAT ADVISORY MAY BE NEEDED FOR A FEW COUNTIES WHERE HEAT INDICES OF 105 COULD BE REACHED. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 305 PM CDT SAT JUL 25 2015 ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN KANSAS SUNDAY AS MEDIUM RANGE MODELS INDICATE ONLY SUBTLE CHANGES TO THE OVERALL WEATHER PATTERN TO FINISH OUT THE WEEKEND. THE NAM/GFS SHOW THE UPPER LEVEL RIDGE ACROSS THE SOUTH PLAINS BECOMING A LITTLE MORE AMPLIFIED LATE SUNDAY AS AN UPPER LEVEL TROUGH OF LOW PRESSURE BEGINS TO DIG SOUTHEAST INTO THE PACIFIC NORTHWEST. THIS WILL CREATE AN INCREASINGLY DIFLUENT FLOW ALOFT ACROSS THE HIGH PLAINS OF EASTERN COLORADO, SOUTHWEST NEBRASKA, AND NORTHWEST KANSAS EFFECTIVELY SHIFTING THE FOCUS FOR ANY THUNDERSTORM DEVELOPMENT SLIGHTLY NORTHWARD, ESPECIALLY AS THE SURFACE LOW ACROSS EASTERN COLORADO AND WESTERN KANSAS IS PROJECTED TO LIFT SLIGHTLY NORTHWARD AS WELL. GENERALLY DRIER CONDITIONS ARE EXPECTED MONDAY AS THE UPPER LEVEL RIDGE BEGINS TO BUILD SLIGHTLY NORTHWARD WHILE SHIFTING EASTWARD INTO THE CENTRAL PLAINS. THUNDERSTORM CHANCES RETURN LATE TUESDAY AS THE AFOREMENTIONED UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST SHIFTS EASTWARD ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS SENDING AN ATTENDANT COLD FRONT SOUTHWARD INTO NORTHWESTERN KANSAS. EXTREMELY WARM TEMPERATURES ARE LIKELY MONDAY AS A PREVAILING LEE SIDE TROUGH STRENGTHENS DRAWING WARMER AIR NORTHWARD INTO WESTERN KANSAS PUSHING H85 TEMPERATURES NEAR 30C IN CENTRAL KANSAS TO SLIGHTLY ABOVE 30C NEAR THE COLORADO BORDER. HIGHS CAN BE EXPECTED AROUND TO SLIGHTLY ABOVE 100F ACROSS MUCH OF CENTRAL AND SOUTHWEST KANSAS MONDAY AFTERNOON. DEPENDING ON THE TIMING OF THE APPROACHING COLD FRONT, HIGH TEMPERATURES COULD BE SLIGHTLY LOWER TUESDAY AFTERNOON, PARTICULARLY ACROSS WEST CENTRAL KANSAS AND UP NEAR THE I- 70 CORRIDOR. STILL, LOOK FOR HIGHS WELL UP INTO THE 90S(F) TO NEAR 100F WITH THE HOTTEST TEMPERATURES IN SOUTH CENTRAL KANSAS. LOWER HIGH TEMPERATURES YET CAN BE EXPECTED WEDNESDAY AS THE COLD FRONT IS PROJECTED TO PUSH THROUGH MUCH OF WESTERN KANSAS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1200 PM CDT SAT JUL 25 2015 VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH EARLY THIS EVENING. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL AND EXTREME SOUTHWEST KANSAS MID TO LATE EVENING, POSSIBLY AFFECTING KGCK. ANY STORMS THAT DEVELOP WILL THEN SPREAD EASTWARD INTO CENTRAL KANSAS OVERNIGHT, POTENTIALLY AFFECTING KHYS AND KDDC. SOUTH TO SOUTHEASTERLY WINDS OF 5 TO 15KT ARE EXPECTED THROUGH EARLY SUNDAY AS A SURFACE LOW REMAINS ANCHORED NEAR AND ALONG THE KANSAS AND COLORADO BORDER. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 100 72 102 / 50 20 20 10 GCK 69 99 71 101 / 50 40 40 10 EHA 69 99 70 101 / 50 20 20 10 LBL 71 100 72 102 / 40 20 20 10 HYS 72 99 72 102 / 50 30 40 10 P28 75 101 75 102 / 40 20 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR KSZ030-031-066- 081-090. && SHORT TERM...JJOHNSON LONG TERM...JJOHNSON AVIATION...JJOHNSON
Hazardous weather outlook, Jul 25, 2:22 AM MDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 322 AM CDT SAT JUL 25 2015 KSZ030-031-043>046-061>066-074>081-084>090-260830- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 322 AM CDT SAT JUL 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION... HEAT INDICES APPROACHING 105 DEGREES WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL KANSAS THIS AFTERNOON. A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. A FEW STORMS MAY BECOME SEVERE WITH HAIL LARGER THAN THE SIZE OF QUARTERS AND WIND GUSTS ABOVE 60 MPH BEING THE MAIN CONCERN. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. SIGNIFICANT EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DISCUSSION... HEAT INDICES APPROACHING 105 DEGREES WILL BE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL KANSAS SUNDAY THROUGH TUESDAY. A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE THROUGH NEXT WEEK, MAINLY FROM THE LATE AFTERNOON INTO THE EARLY OVERNIGHT HOURS. IT IS TOO EARLY TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HAZARDS WEATHER RISK... SUNDAY... LIMITED SEVERE THUNDERSTORM RISK. ELEVATED EXCESSIVE HEAT RISK. MONDAY... LIMITED LIGHTNING RISK. SIGNIFICANT EXCESSIVE HEAT RISK. TUESDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. WEDNESDAY... LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. THURSDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT ACROSS PORTIONS OF THE FORECAST AREA. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Local storm report, Jul 25, 2:16 PM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
316 PM CDT SAT JUL 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 8 NE LA CROSSE 38.61N 99.21W
07/25/2015 M1.00 INCH RUSH KS PUBLIC
&&
KSUGLocal storm report, Jul 25, 2:25 PM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
325 PM CDT SAT JUL 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL LA CROSSE 38.53N 99.31W
07/25/2015 E1.00 INCH RUSH KS PUBLIC
DIME TO QUARTER
&&
KSUGLocal storm report, Jul 25, 2:27 PM MDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
327 PM CDT SAT JUL 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 10 ENE LA CROSSE 38.59N 99.14W
07/25/2015 E1.00 INCH RUSH KS PUBLIC
DIME TO QUARTER
&&
KSUGLocal storm report, Jul 25, 3:51 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
451 PM CDT SAT JUL 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 18 SW WAKEENEY 38.84N 100.12W
07/25/2015 M0.75 INCH TREGO KS PUBLIC
&&
KSUGLocal storm report, Jul 25, 4:37 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
537 PM CDT SAT JUL 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 20 S WAKEENEY 38.73N 99.88W
07/25/2015 M1.00 INCH TREGO KS PUBLIC
&&
KSUGSpecial weather statement, Jul 25, 5:07 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 607 PM CDT SAT JUL 25 2015 KSZ061-074-252345- HAMILTON KS-STANTON KS- 607 PM CDT SAT JUL 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HAMILTON AND NORTHERN STANTON COUNTIES UNTIL 645 PM CDT/545 PM MDT/... AT 607 PM CDT /507 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF MANTER...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3752 10201 3771 10203 3780 10165 3756 10158 TIME...MOT...LOC 2307Z 254DEG 12KT 3764 10191 GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:09 PM MDT | Severe Thunderstorm Warning | DDC | Rush | 27 min |
| Jul 25, 2:10 PM MDT | Heat Advisory | DDC | Barber, Ellis, Pratt, Stafford, Trego | 29 hr |
| Jul 25, 3:25 PM MDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 32 min |
| Jul 25, 4:08 PM MDT | Severe Thunderstorm Warning | DDC | Trego | 52 min |
| Jul 25, 5:00 PM MDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 29 min |
| Jul 25, 5:05 PM MDT | Severe Thunderstorm Warning | DDC | Rush | 55 min |
| Jul 25, 5:07 PM MDT | Special Weather Statement | DDC | Stanton | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.